Mississippi, 2003Damaging Wind in Mississippi, May 11, 2003
May 11, 2003 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 10, 5:41 PM CST, 8 hours 54 minutes earlier.
Area forecast discussion, May 10, 5:41 PM CST, 8 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
641 PM CDT SAT MAY 10 2003
SEVERE THUNDERSTORMS MOVING NORTHEASTWARD AT 55 MPH ACROSS WEST
CENTRAL AND NORTH CENTRAL ARKANSAS WILL SOON ENTER THE NORTHWEST
CORNER OF THE MID SOUTH. THE PRESENT ZONE FORECAST IS ON TRACK BUT
WILL HAVE TO BE UPDATED AS NEW SEVERE WEATHER WATCHES ARE ISSUED
DURING THE REMAINDER OF THIS EVENING INTO EARLY SUNDAY MORNING.
.MEG...NONE.
Hazardous weather outlook, May 10, 3:15 PM CST, 11 hours 20 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-111000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
415 PM CDT SAT MAY 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING AND EARLY
TONIGHT NORTHWEST OF THE JONESBORO AREA AND THE MISSOURI BOOTHEEL.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE
MISSOURI BOOTHEEL...THE REST OF EAST ARKANSAS...ALL OF WEST
TENNESSEE AND THE NORTHWEST HALF OF NORTH MISSISSIPPI. THE MODERATE
RISK AREA IS NORTHWEST OF AN OXFORD TO CORINTH LINE. THIS INCLUDES
JONESBORO...MEMPHIS...DYERSBURG...JACKSON AND CLARKSDALE.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE
REMAINDER OF THE MID-SOUTH...INCLUDING OXFORD AND TUPELO.
A STRONG COLD FRONT WILL MOVE THROUGH THE MID-SOUTH TONIGHT. STRONG
TO SEVERE THUNDERSTORMS WILL BE LIKELY IN ADVANCE OF THE FRONT AS IT
MOVES THROUGH THE AREA. DAMAGING WINDS ARE THE MAIN THREAT WITH
THESE STORMS...BUT ISOLATED TORNADOES AND LARGE HAIL ARE ALSO
POSSIBLE. THE CHANCE FOR TORNADOES WILL BE HIGHER NORTH AND WEST OF
THE JONESBORO AREA.
THE STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO
NORTHEAST ARKANSAS JUST BEFORE 9 PM...CROSS THE MISSISSIPPI RIVER
AROUND MIDNIGHT...AND REACH NORTHEAST MISSISSIPPI BY 3 AM SUNDAY
MORNING.
.DAYS TWO THROUGH SEVEN...
SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY WEDNESDAY AND
THURSDAY...BUT AT THIS TIME...THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY TONIGHT.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
SWC
In the hours before
Local storm report, May 10, 10:50 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1150 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1037 PM PARAGOULD AR WIND DAMAGE
05/10/03 GREENE LARGE TREE LIMBS DOWN.
REPORTED BY HAM RADIO
OPERATOR.
1102 PM SENATH MO 60 MPH WIND GUST
05/10/03 DUNKLIN REPORTED BY SPOTTER.
1115 PM SENATH MO WIND DAMAGE
05/10/03 DUNKLIN 60 TO 70 MPH WINDS. 8
INCH DIAMETER TREE DOWN.
REPORTED BY SPOTTER.
1120 PM CARUTH MO WIND DAMAGE
05/10/03 DUNKLIN POWERLINES DOWN. REPORTED
BY DUNKLIN COUNTY
SHERIFFS OFFICE.Special weather statement, May 10, 10:50 PM CST, 3 hours 45 minutes before
TNZ003-020-110530-
SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1150 PM CDT SAT MAY 10 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GIBSON AND WEAKLEY
COUNTIES.
A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 21 MILES NORTHWEST OF
MARTIN TO 21 MILES WEST OF DYER AT 1150 PM CDT...MOVING EAST AT 50
MPH.
PEOPLE IN GIBSON AND WEAKLEY COUNTIES...INCLUDING THE CITIES OF
MARTIN AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 10, 11:27 PM CST, 3 hours 8 minutes before
TNZ052-110615-
SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 AM CDT SUN MAY 11 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MADISON COUNTY.
A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 10 MILES WEST OF
JACKSON TO 4 MILES SOUTH OF MERCER AT 1227 AM CDT...MOVING EAST AT 45
MPH. TREES AND POWER LINES WERE REPORTED DOWNED IN BRIGHTON AND
MUNFORD IN TIPTON COUNTY IN ASSOCIATION WITH THESE STORMS.
PEOPLE IN MADISON COUNTY...INCLUDING THE CITY OF JACKSON...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, May 10, 11:32 PM CST, 3 hours 3 minutes before
TNZ004-110545-
SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 AM CDT SUN MAY 11 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENRY COUNTY.
A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 8 MILES NORTHWEST OF
COTTAGE GROVE TO DRESDEN TO GREENFIELD IN WEAKLEY COUNTY AT 1232 AM
CDT...MOVING EAST AT 55 MPH. DAMAGING WINDS ARE LIKELY WITH THIS
STORM.
PEOPLE IN HENRY COUNTY...INCLUDING THE CITY OF PARIS...SHOULD MONITOR
THIS STORM CLOSELY. WARNINGS MAY BE NECESSARY SHORTLY.
Local storm report, May 10, 11:51 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1251 AM CDT SUN MAY 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1037 PM PARAGOULD AR WIND DAMAGE
05/10/03 GREENE LARGE TREE LIMBS DOWN.
REPORTED BY HAM RADIO
OPERATOR.
1102 PM SENATH MO 60 MPH WIND GUST
05/10/03 DUNKLIN REPORTED BY SPOTTER.
1115 PM SENATH MO WIND DAMAGE
05/10/03 DUNKLIN 60 TO 70 MPH WINDS. 8
INCH DIAMETER TREE DOWN.
REPORTED BY SPOTTER.
1120 PM CARUTH MO WIND DAMAGE
05/10/03 DUNKLIN POWERLINES DOWN. REPORTED
BY DUNKLIN COUNTY
SHERIFFS OFFICE.
1130 PM SENATH MO WIND DAMAGE
05/10/03 DUNKLIN TREES DOWN. REPORTED BY
SPOTTER.
1140 PM LEACHVILLE AR WIND DAMAGE
05/10/03 MISSISSIPPI TREES DOWN. REPORTED BY
SPOTTER.
1200 AM SENATH MO FLOODING
05/11/03 DUNKLIN HOME/BUSINESS FLOODED.
REPORTED BY SPOTTER.
1215 AM UNION CITY TN WIND DAMAGE
05/11/03 OBION BUILDING DAMAGED.
REPORTED BY SPOTTER.
1215 AM BRIGHTON TN WIND DAMAGE
05/11/03 TIPTON TREES AND POWERLINES
DOWN. REPORTED BY TIPTON
COUNTY SHERIFFS OFFICE.
1215 AM MUNFORD TN WIND DAMAGE
05/11/03 TIPTON TREES DOWN. REPORTED BY
FIRE DEPARTMENT.
1215 AM DRUMMONDS TN WIND DAMAGE
05/11/03 TIPTON TREES DOWN AT DRUMMONDS
RD AND DOLAN RD. REPORTED
BY SPOTTER.
1215 AM UNION CITY TN WIND DAMAGE
05/11/03 OBION BUILDINGS HEAVILY
DAMAGED. REPORTED BY
SPOTTER.
1215 AM TROY TN WIND DAMAGE
05/11/03 OBION BUILDINGS DAMAGED.
REPORTED BY OBION COUNTY
EMA.
1220 AM DRUMMONDS TN WIND DAMAGE
05/11/03 TIPTON TREES AND POWERLINES
DOWN. REPORTED BY
SPOTTER.
1220 AM COVINGTON TN WIND DAMAGE
05/11/03 TIPTON TREES AND POWERLINES
DOWN. REPORTED BY
SPOTTER.
1238 AM DRESDEN TN WIND DAMAGE
05/11/03 WEAKLEY TREES AND POWERLINES
DOWN. REPORTED BY WEAKLEY
COUNTY SHERIFFS OFFICE.
1240 AM 3E BROWNSVILLE TN WIND DAMAGE
05/11/03 HAYWOOD TREES DOWN ALONG HWY 70.
ONE TREE ON A VEHICLE.
REPORTED BY HAYWOOD
COUNTY SHERIFFS OFFICE.Special weather statement, May 11, 12:02 AM CST, 2 hours 33 minutes before
TNZ054-110645-
SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
102 AM CDT SUN MAY 11 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENDERSON COUNTY.
A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 3 MILES NORTHWEST OF
BARGERTON TO 9 MILES SOUTHWEST OF LEXINGTON AT 102 AM CDT...MOVING
EAST AT 55 MPH. TREES WERE REPORTED DOWNED IN BROWNSVILLE IN HAYWOOD
COUNTY IN ASSOCIATION WITH THESE THUNDERSTORMS.
PEOPLE IN HENDERSON COUNTY...INCLUDING THE CITY OF LEXINGTON...SHOULD
MONITOR THIS STORM CLOSELY.
Thunderstorm Wind, Union
- When
- May 11, 2:35 AM CST to 2:40 AM CST
- Where
- Union County, Blue Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.400, -88.867
A large tree was blown on top of a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Kentucky, May 11, 20031 death · 17 injured · $16 million · F2 · 33 events
- Tornadoes in Tennessee, May 11, 20031 injured · $5.0 million · F3 · 6 events
- Tornado in Kentucky, May 11, 20032 injured · $400,000 · F3 · 1 event
- Rip Current in Florida, May 11, 20031 death · 1 event
- Strong Wind in Ohio, May 11, 2003$1.2 million · 28 events
- Flooding in Michigan, May 11 to 14, 2003$2.0 million · 6 events
- Tornado and Damaging Winds in New York, May 11, 2003$310,000 · F1 · 5 events
- Damaging Winds in Tennessee, May 11, 2003$121,000 · 80 kt wind · 36 events
- High Wind in Iowa, May 11, 2003$250,000 · 1 event
- High Wind in Illinois, May 11, 2003$250,000 · 1 event
- Flooding and Damaging Winds in Ohio, May 11, 2003$30,000 · 61 kt wind · 32 events
- Strong Wind in Pennsylvania, May 11, 2003$100,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358216.